

Waiheke Walking Festival - Schedule 2025

DATE	WALK NAME		TIMES	GRADE	DURATION	KMS	WALK CODE
21 March 2025	MAKE TRACKS Man O'War Magic	With huge thanks to Major Sponsor, Make Tracks founder Gary Wilton, (also a founder of the Walking Festival btw) and thanks to the kind permission of Man O' War Vineyards, we are excited to offer a hike across private land at the far eastern end of Waiheke Island. Keen to get away from the hustle and bustle of life, this truly magical walk over private land will surely impress. Be amazed as a wonderful waterfall, orchards, olive groves and restored native forests await. An ABSOLUTE Festival MUST DO!	09.00 - 12.00	7/10	3hrs	7kms	2521b
21 March 2025	OYSTER INN - Coastal Vistas and Garden Delights	This spectacular walk passes through stunning Church Bay coastal vistas and Atawhai Whenua (a Forest and Bird Reserve). As you meander along winding trails, you'll be treated to panoramic views of the sparkling waters and tropical landscapes. Your path will lead to the Gabriella Lewenz Gallery gardens. Meet Head Gardener and experience the breathtaking gardens – an exciting collaboration with Once Upon a Farm NZ. This is where the majority of herbs and vegetables are grown for your destination and world class eatery, the Oyster Inn. If you thought the day couldn't get any better, enjoy and truly reward yourself with a feast for lunch at the Oyster Inn. Enjoy a glass of bubbles on arrival at 12.30 followed by fresh oysters and a delicious two-course lunch.	10.30 - 14.00	6/10	3hrs 30 min	5kms	2521c
22 March 2025	Save The Kiwi - Te Matuku Private Walk	A unique opportunity for a stunning hike through private land and the site of the proposed kiwi release, traversing pristine bush, wetlands, and coastal farmland. With the kind permission of property owners Kirstie and Hinrich, the walk will be guided by Save The Kiwi trustee – Lady Jennie Fenwick. Te Korowai o Waiheke will also be there to answer any questions about the stoat trapping efforts on the island, that have made the introduction of kiwi a possibility.	10.00 - 13.00	6/10	4hrs	6kms	2522a

22 March 2025	Vineyard Vibes & Beach Bliss	Join us on this stunning guided walk from Matiatia around the headlands to the north, taking in the breathtaking views of the Hauraki Gulf and neighbouring islands. Drop down into secluded bays, and climb to enjoy the gorgeous views and award-winning architecture along this coastal track. This is an absolute classic, that can't be missed. Why not reward yourself at the end the walk with a delicious wood fired pizza from Dragonfired located on Little Oneroa Beach, or perhaps indulge at Nomad for an evening cocktail taking in the stunning coastal vistas?	15.00 - 17.30	6/10	2hrs 30 mins	6kms	2522b
22 March 2025	Rorohara Glow Worms Twilight Discovery	This incredibly special walk is back on the Festival Calendar due to the generosity of Bruce Plested. Rorohara's gates will once again open, enabling you to walk through hidden glades and ford small streams to reach this twinkling display. Bring a torch or headlamp and wrap up warm (we'll provide a gourmet hot chocolate).	19.30 - 22.00	6/10	2hrs 30 mins	4kms	2522c
23 March 2025	Whakanewha Loop Native Forest Exploration (including the Cascades) and lunch platters at Batch Winery	Meander through stunning Nikau forest and native bush which is shady in the summer and sheltered in the rain making this an all year-round favorite. Wildlife galore on the beach with nesting rare New Zealand dotterels and supple jack, epiphytes, giant tree ferns and rata vine are just some of the flora along the route. Tūī, pīwakawaka (fantails), kererū (wood pigeons) and kōtare (kingfisher) may be seen in the bush making this a wildlife wonder! Reward yourself with lunch at Batch winery with a glass of house wine or beer and delicious shared platters included in the price.	9.10-13.30	5/10	4hrs	8kms	2523a
23 March 2025	Family Friendly Nature Loop Adventure with Talking Tree Hill	Private land bliss for families to enjoy a guided walk with epic tracks that go through the bush, forest and farm with nature-based activities for children to explore along the way. Plus, be amongst the first to see The Talking Tree Hill's very own amphitheatre. Afterwards, bring a picnic lunch to enjoy at this very special place. All children must be accompanied by an adult. Please note the walk is non-stroller friendly with some steep gradients. Suitable for ages 5-10.	10.00 - 12.30	7/10	2hrs 30 mins	2kms	2523b
23 March 2025	DARK SKY - Night Sky Walk/Viewing	Join us for an astronomical night time adventure where you will take a journey through time and space looking at the local night sky. Be sure to prepare for your adventure - red light headlamps, sturdy shoes, warm clothing, confidence and your imagination.	20.00 - 21.30	3/10	1 hr 30 mins	2kms	2523c

23 March 2025	ROTOROA - Nature on Speed dial - How Philanthropy Helps Conservation!	This Rotoroa Island southern end walk is being offered especially for a limited number of Festival participants only - EX AUCKLAND. Closed to the public for nearly 100 years, Rotoroa Island is now a sanctuary for wildlife and home to endangered native species including kiwi, tīeke, takahē, and pāteke. Join Island Ecologists, who'll be sharing stories on the island's restoration as you explore the southern end of the island (with the most intensive planting), including a stunning sculpture by Chris Booth. You will also have the chance to walk the North Tower Loop Track which takes visitors across wetlands and forest offering stunning panoramic views of the Hauraki Gulf.	8.30 - 19.05	5/10	10hrs 35 mins	3.2kms	2523e
24 March 2025	Hooks Bay Magic	Private land stunner! Hike across stunning farmlands with the kind permission of Man O' War farm, viewing land and sea from spots very few have been. Bring your togs and snacks if you fancy a quick dip at Hooks Bay Beach. This walk starts and ends at Stony Batter, with an optional charter bus.	10.00 - 13.00	8/10	3 hours 15 mins	8kms	2524a
24 March 2025	WISCA DOG WALK - Heart of Omiha paw-some adventure!	Join us for a paw-some adventure in the hidden gem of Omiha! Enjoy a delightful journey through winding tracks and lush greenery, where furry friends and their humans can explore nature's wonders together. It's not just a walk, it's a tail-wagging experience that will leave both you and your four-legged pals feeling rejuvenated and connected to the heart of Omiha. Limited numbers so register early. Grab your friends and/or your canine bestie and wear them out on this spectacular lesser well known track. Did you know, dogs travel for free on ferries and Island buses (please review individual policies before travelling in case of changes).	14.00-16.00	3/10	2 hrs	4kms	2524c
24 March 2025	Onetangi Water Walk with wellbeing Coach - Mel Burdett	If you are up for a challenge, join Mental Fitness Coach Mel Burdett on a 2km walking journey in the waters of Onetangi Beach at low tide and experience how our awareness, thinking and breathing are influencing our physical experience of any given moment. Learn tips and tools on the way to overcome challenges and procrastination and explore the power of novelty. This walk will incorporate an extended time walking in at least ankle deep water, so be prepared to do this walk barefoot. If you suffer from vertigo or other conditions impacting your balance, please consult your health professional about the suitability of this walk before registration. You are invited to join Mel for a delicious lunch afterwards at Three Seven Two (at your own cost).	10.00 - 12.00	2/10	2 hrs	2kms	2524b

27 March 2025	Best of Te Ara Hura - Palm Beach to Matiatia	An absolute favorite 10km section of the 100km Te Ara Hura. Step into a coastal paradise on the breathtaking 10km section of the renowned Te Ara Hura trail. Feel the invigorating sea breeze as walk over headlands and descend to pristine sandy beaches, with panoramic views that stretch for miles. This segment offers a perfect blend of well-maintained tracks and peaceful roads, ensuring a delightful journey. And as a special festival highlight, you're in for a treat! Experience the exclusive privilege of being guided through private land, starting from the stunning Little Palm Beach and ascending through the enchanting Mawhitipana valley.	09.00 - 13.30	6/10	3hrs 30 min	10kms	2527a
27 March 2025	Sea Breeze and Sunset Sounds - SILENT DISCO	Join us for a sunset boogie on Palm Beach. Don a headset, dance like nobody is watching and boogie your way down the beach listening to some fabulous beats. Feel free to dress up in something sparkly and wear ya lights the theme is Shine Bright! This is your moment to shine and sparkle like never before, adding an extra touch of magic to your beachside dance party experience	19.00 - 20.00	2/10	1 hr	1 km	2527c
28 March 2025	Coast to Coast	A fabulous walk from coast to coast, showcasing the beauty of Waiheke. Beginning at the Omiha Memorial Hall in Rocky Bay, wander along the shores of Whakanewha and up and across through the Regional Park, the Cascades loop, up to Pukeatua Reserve, and down Trig Hill Road with a ramble through Onetangi on the way down to the beach. This is a fabulous classic Waiheke walk, one of the originals, which now showcases some of the 100km Te Ara Hura track.	10-1PM	6/10	3 hrs	8.5kms	2528 a
28 March 2025	Rorohara Glow Worms Twilight Discovery	Rorohara Glow Worms Twilight Discovery. This incredibly special walk is back on the Festival Calendar due to the generosity of Bruce Plested. Rorohara's gates will once again open, enabling you to walk through hidden glades and ford small streams to reach this twinkling display. Bring a torch or headlamp and wrap up warm (we'll provide a gourmet hot chocolate).	19.30 - 22.00	6/10	2hrs 30 mins	4kms	2528b
28 March 2025	Onetangi to Man O'War - Best of Te Ara Hura	A stunning big skies and big views walk to the 'bottom end' of the island. This walk makes up a fabulous part of the Te Ara Hura trail. It's a beautiful walk, and the winding gravel road ascends and descends through the rolling hills of incredible coastal farms and vineyards. BYO picnic and enjoy the culmination of your island adventure, satisfying both your appetite and your soul.	10.00 - 14.30	4/10	4hrs 30mins	14.3kms	2528c

29th March 2025	Coastal Capturea fun way to improve your mobile-phone photography!	Join award winning photographer Peter Rees for a mobile phone photography course focused on capturing breathtaking seascapes that will leave you inspired. This is a FUN hands-on mobile phone photography course designed to help you maximise the use of your phone and elevate your skills and creativity.	17.00 - 19.00	2/10	2hrs	2kms	2529b
29th March 2025	Awaawaroa Coastal Magic & Poderi Crisci Long Lunch	If you're looking for a walk to test your fitness, then you'll love the Pukeatua Reserve to Poderi Crisci walk. This is a challenging and incredibly rewarding walk with some big climbs and descents, and the most beautiful views. The walk includes the infamous, steep, rope-assisted track. Finish at the jaw-droppingly beautiful Poderi Crisci for a well-earned long lunch.	09.30 - 16.00	9/10	6hrs 30mins	9kms	2529c
30 March 2025	The Whakanewha Birdsong Loop	A stunning walk with something for everybody, experience Waiheke's wonderful birdlife from the shore to the mature forests. The walk will begin at the Sculpture Car Park, along 'Dottie's Lane, where you may catch glimpses of Dotterels, Oyster watches, and even Spoonbills. Proceeding along the Kowhai Track to the Tarata track, you will find yourself among mature native forest where the songs of tūī, pīwakawaka, and kākā will accompany your walk. On the return leg along the Nikau track, you will see plump kererū perched amidst the sun-dappled groves of nikau palms and punga. A fairytale experience, not to be missed. On returning to the Sculpture park - relax and take in the stunning views of Whakanehwa Bay and the juxtaposition of the City in the distance. The walk is co-hosted by Te Korowai o Waiheke and Auckland Councils Whakanewha Park Rangers.	09.30 - 11.30	6/10	2hrs	5kms	2530a
30 March 2025	Coastal Connection Hike & Yoga by Patience Scarles	The Coastal Connection Hike & Yoga offers a rejuvenating experience that combines the beauty of Waiheke's coastal landscape with the peaceful practice of yoga. This guided walk takes you through picturesque coastal trails, allowing you to immerse yourself in nature's soothing sounds and refreshing ocean breeze. At the end of the way, you'll stop at Little Oneroa Beach to practice yoga, connecting with the natural surroundings and finding inner peace. This experience is designed to uplift your spirit, calm your mind, and invigorate your body as you harmonize with the elements of the coast. Join us for a journey of mindfulness, relaxation, and connection with both nature and yourself.	10.00 - 12.00	4/10	2 hrs	4kms	2530b

30 March 2025	The Sculpture Walk	Join Waiheke Art Gallery and Sculpture on the Gulf Director Fiona Blanchard on a guided walk of outdoor sculptures around Oneroa, Waiheke Island. Beginning at Alison Park the tour will discuss works from previous Sculpture on the Gulf exhibitions before continuing down Korora Road onto Te Ara Hura trail to take in some majestic views and artworks. End the guided walk back in the Artworks Precinct to discover works by Chris Bailey, Bob Stewart and Kazu Nakagawa's forty nine letters at Waiheke Library then into Waiheke Art Gallery to enjoy the exhibitions and a complimentary glass of Postage Stamp wine.(18 years+).	14.00 - 17.00	4/10	3 hrs	3kms	2530c
2-6 April 2025	Te Ara Hura - 10 Year anniversary	This very special walk encompasses a special celebration - it's 10th year anniversary! We'd love you to join us with our fit local guides for this five day, nearly 100km Te Ara Hura walking adventure. It's a challenging but stunning 5 days - you will be walking 6 to 8 hours at a moderate pace to complete approximately 20km per day, so a very good level of walking fitness is required. Think half marathon every day, for 5 days!	5 DAYS	9/10	5 days	100kms	2502a
3 April 2025	My Grandfathers Backyard	A fabulous Walking Festival history walk and an ABSOLUTE MUST for all LOCALS. "One hundred years ago, my grandparents, Estelle and Bert Le Roy came to Onetangi with their three young children for a holiday. They stayed for 60 years". Join us and listen to fascinating guide and much loved local Margaret Peacock as we walk Onetangi, up hills and down, and she creates a picture of what Onetangi was like between the 1920's and 1980's and how a sense of community developed. We'd love you to join us afterwards at Charlie Farley's to share stories (at your own cost).	1400hrs - 1700hrs	5/10	3 hrs	6.2kms	2503a
3 April 2025	Awaawaroa Coastal Magic & Poderi Crisci Long Lunch	"If you're looking for a walk to test your fitness, then you'll love the Pukeatua Reserve to Poderi Crisci walk. This is a challenging and incredibly rewarding walk with some big climbs and descents, and the most beautiful views. The walk includes the infamous, steep, rope-assisted track. Finish at the jaw-droppingly beautiful Poderi Crisci for a well-earned long lunch.	09.30 - 16.00	9/10	6hrs 30mins	9kms	2503b
3 April 2025	Sea Breeze and Sunset Sounds - SILENT DISCO	Join us for a sunset boogie on Palm Beach. Don a headset, dance like nobody is watching and boogie your way down the beach listening to some fabulous beats. Feel free to dress up in something sparkly and wear ya lights the theme is Shine Bright! This is your moment to shine and sparkle like never before, adding an extra touch of magic to your beachside dance party experience	19.00 - 20.00	2/10	1 hr	1km	2503с

	Postage Stamp Chapel - Restorative yoga with Patience Scarles	Join us for a peaceful and rejuvenating experience with local legend Patience Scarles in the Vineyard Chapel for restorative Yoga with Sound Bowls at Postage Stamp Wine s, Waiheke Island - our much loved Sponsors. Let go of the week's stresses an d find your inner zen in this serene setting. Indulge in a restorative yoga class, with a live music accompaniment by way of sounds and tones that are deeply healing to your nervous system (a sound bath). It's a meditative experience where you are 'bathed' in sound waves produced by various instruments and even the human voice. This stunning private land stroll ends with a sumptuous wine tasting experience and shared platters at one of Waiheke's most fabulous boutique wine tasting experiences, Postage Stamp Wines.	14.00 - 17.00	4/10	3 hrs	2kms	2504 a
4 Anni 7075	Palm Beach to Onetangi Beach - two of Waiheke's finest!	A superb walk connecting two of Waiheke's finest beaches, along the tracks and back roads of the north coast, traversing pockets of dense bush, to high roads with sweeping views over the stunning coast and vineyards. Climb out of Palm Beach, then wind along shady busy clad roads, across the top of the beautiful coastal development Wawata Estate, and then along the ridge road that connects the two beaches, with fabulous views over the Onetangi valley of vineyards, and north out across the Hauraki Gulf. Finish at the beautiful Onetangi Beach.	09.00 - 12.00	6/10	3 hrs	5kms	2504b
5 April 2025	WISCA DOG WALK - Heart of Omiha paw-some adventure!	Join us for a paw-some adventure in the hidden gem of Omiha! Enjoy a delightful journey through winding tracks and lush greenery, where furry friends and their humans can explore nature's wonders together. It's not just a walk, it's a tail-wagging experience that will leave both you and your four-legged pals feeling rejuvenated and connected to the heart of Omiha. Limited numbers so register early. Grab your friends and/or your canine bestie and wear them out on this spectacular lesser well known track. Did you know, dogs travel for free on ferries and Island buses (please review individual policies before travelling in case of changes).	09.00 - 11.00am	3/10	2 hrs	4kms	2505b

5 April 2025	Waiheke Art - Hike & Seek	Begin this wonderful walk with stunning Church Bay coastal vistas as we cross through Atawhai Whenua (a Forest and Bird Reserve) and arrive at the Shepperson Conference Centre for a contemporary exhibition by emerging artists. Enjoy art, stunning views, and refill water bottles. We then follow Motukaha Rd to the Lewenz Gallery. Meet international abstract painter Gabriella Lewenz (lewenz.net) and experience her beautiful hand built Gallery venue and breathtaking gardens - an exciting collaboration with Once Upon a Farm NZ. End the walk back in Oneroa Village with free time to explore s p a c e Gallery, Toi Gallery, and the Community Art Gallery.	10.00am - 13.00pm	6/10	3 hours	5kms	2505a
6-Apr-25	Finale and Last day of the Festival	Join us to celebrate the 14th annual Waiheke Walking Festival and the 10th anniversary of the Te Ara Hura where there will be huge celebrations! We'd love you to join us at the Batch Winery for sumptuous wine and mouthwatering platters. Join fellow Festival goers, volunteers, guides, landowners, Sponsors, Patrons, Festival Friends and other supporters and raise a glass to another successful year.	16.00 - 18.00	n/a	2 hrs	n/a	2506b